MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after the powerflex extreme 6x4 80cm tracked over unknown wire to the desired lesion, the balloon could not inflate to nominal as contrast was noticed in the vessel from the balloon.The leak was noticed at 1 atm.The device was removed from the patient intact and discarded.An additional powerflex pro balloon was opened and used to complete case.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).The device was opened and prepped in the sterile field per the instructions for use (ifu).The balloon was able to maintain negative pressure.There was difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or removing any of the sterile packaging components.There were no kinks or other damages noted prior to inserting into the patient.The lesion was no calcified.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty noted while advancing the device through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The contrast/saline ratio was noted to be 50/50.The same inflation device was used successfully with other devices during the procedure.The device was discarded.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6.As reported, after the powerflex extreme 6x4 80cm tracked over unknown wire to the desired lesion, the balloon could not inflate to nominal as contrast was noticed in the vessel from the balloon.The leak was noticed at one atm.The device was removed from the patient intact and discarded.An additional powerflex pro balloon was opened and used to complete case.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).The device was opened and prepped in the sterile field per the instructions for use (ifu).The balloon was able to maintain negative pressure.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or removing any of the sterile packaging components.There were no kinks or other damages noted prior to inserting into the patient.The lesion was not calcified.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty noted while advancing the device through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The contrast/saline ratio was noted to be 50/50.The same inflation device was used successfully with other devices during the procedure.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82220481 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure¿ was not confirmed as the device was not returned for analysis, the exact cause could not be determined.Vessel characteristics and procedural factors likely contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, after the powerflex extreme 6x4 80cm tracked over unknown wire to the desired lesion, the balloon could not inflate to nominal as contrast was noticed in the vessel from the balloon.The leak was noticed at 1 atm.The device was removed from the patient intact and discarded.An additional powerflex pro balloon was opened and used to complete case.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).The device was opened and prepped in the sterile field per the instructions for use (ifu).The balloon was able to maintain negative pressure.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or removing any of the sterile packaging components.There were no kinks or other damages noted prior to inserting into the patient.The lesion was no calcified.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting through the guide catheter.There was no difficulty noted while advancing the device through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend and was never kinked during use.The contrast/saline ratio was noted to be 50/50.The same inflation device was used successfully with other devices during the procedure.The device was discarded.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15953583
Report Number3009018440-2022-00021
Device Sequence Number7302906
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public(01)20705032001752(17)240331(10)82220481
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82220481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date01/11/2023
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWERFLEX PRO BALLOON; UNK 0.018 WIRE
Patient SexUnknown